MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941824400
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The patient underwent coronary stenting for st-elevation myocardial infarction.A 4.00 x 24mm synergy xd drug-eluting stent was advanced for treatment.However, during insertion of the stent through tuohy and guide catheter, the proximal delivery shaft got kinked and broke completely.The device was removed from the guide catheter over wire and another stent was used to complete the procedure.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 4.00 x 24mm stent delivery system was returned for analysis.Examination of the crimped stent via scope found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal marker bands.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of tip damage.A visual and tactile examination of the hypotube identified a break on the hypotube shaft located at 67cm distal to the distal end of strain relief as well as multiple kinks.The shaft polymer extrusion including the distal and mid-shaft sections were examined via scope and tactile examination.No issues were noted.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16001560
Report Number2124215-2022-52737
Device Sequence Number5607141
Product Code NIQ
UDI-Device Identifier08714729981145
UDI-Public08714729981145
Combination Product (Y/N)Y
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2023
Device Model NumberH7493941824400
Device Lot Number0028488761
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date12/18/2022
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown